MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-668
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that when loading the lens, the haptics were noted to easily kink to the point where the lens had to be removed from the eye.Two additional lenses were attempted to be implanted; however, also experienced the same issue and resulted in the iol tilting.Thus, the lenses had to be removed from the eye.A fourth lens was implanted within the same procedure to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.The device was not returned thus a proper device analysis could not be completed.Nor, the reported issue confirmed.It was mentioned by the customer that there was no damage noted to the device during preparation for use.Thus, indicating a product quality issue did not contribute to the reported difficulties.Additionally, it was stated by the customer that they are using a scleral tunnel fixation technique to implant lenses.This technique induces a large amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag; therefore, the lenses are being used off-label.We have contacted our medical chief officer and he has contacted the doctor to further assist in this investigation.Based on his assessment it was stated that the reported kink/tilting issue was likely caused by the off-label technique used.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that when loading the lens, the haptics were noted to easily kink to the point where the lens had to be removed from the eye.Two additional lenses were attempted to be implanted; however, also experienced the same issue and resulted in the iol tilting.Thus, the lenses had to be removed from the eye.A fourth lens was implanted within the same procedure to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key13255844
Report Number3010126268-2022-00001
Device Sequence Number14600823
Product Code HQL
UDI-Device Identifier00843045100898
UDI-Public(01)00843045100898(17)260131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number003500-0050-668
Device Catalogue Number003500-0050-668
Device Lot Number3S210100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown